# SDR CA080805014

- Difficulty date: July 9, 2008
- Submitted: November 3, 2008
- Operation: General aviation
- Make and model: Cessna A185F
- Aircraft time: 6,891 hours
- Engine: Cont IO550D
- Propeller: Mcauly D3A34C401
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Camshaft
- Condition: Corroded
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING INSP , NR2 CYL WAS REMOVED DUE TO LOW COMPRESSION. DISCOVERED LIFTERS ON NR1 CYL HAD PITTING AND SPALLING. FURTHER INVESTIGATION REVEALED THE CAMSHAFT WAS CORRODED AND WORN ALSO. ENGINE REMOVED FOR REPAIR. ENGINE HAS 670 HOUR TSOH. UPON TEARDOWN, CRANKSHAFT HAD CORROSION, AND THE OIL PUMP WAS DAMAGED DUE TO METAL CONTAMINATION IN ENGINE, AND MORE LIFTERS HAD DAMAGE. THE ACFT HAS ALWAYS BEEN HANGERED, OUT OF THE COLD. WHEN IT WAS OUT IN THE COLD, A PREHEAT SYS WAS UTILIZED. ACFT FLEW ON THE AVERAGE 3 TO 4 HOURS PER WEEK WITH APPROX 2 HOUR DURATION PER FLIGHT. CANNOT DETERMINE WHAT THE CAUSE OF THE CORROSION IS WHICH CAUSED THE METAL CONTAMINATION.
